Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 86, NWS Quad Cities, IA

June 18, 2014Jo Daviess County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 18, 2014, 5:35 PM CDT for Jo Daviess County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 5:35 PM CDT (22:35 UTC)
Expired
Jun 18, 2014, 6:15 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:38 PM CDTHAIL 0.5Hanover, IL
Jun 18, 5:45 PM CDTHAIL 12 E Hanover, ILMOSTLY PENNIES...SOME STONES ABOUT QUARTER SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2383 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS53 KDVN 182235
SVRDVN
ILC085-182315-
/O.NEW.KDVN.SV.W.0086.140618T2235Z-140618T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 615 PM CDT

* AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANOVER...
  AND MOVING EAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETH...SCHAPVILLE...MASSBACH...WOODBINE...STOCKTON...NORA...
  ELMOVILLE...STOCKTON AIRPORT AND WILLOW.

OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS...CANYON CAMP
AND CAMP FAR HORIZONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4248 8993 4220 8992 4219 9032 4221 9034
      4235 9038
TIME...MOT...LOC 2235Z 259DEG 19KT 4228 9026

HAIL...1.25IN
WIND...<50MPH

$$

12
3 follow-up statements
194 
WWUS53 KDVN 182250
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT WED JUN 18 2014

ILC085-182315-
/O.CON.KDVN.SV.W.0086.000000T0000Z-140618T2315Z/
JO DAVIESS IL-
550 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JO DAVIESS COUNTY UNTIL 615 PM CDT...

AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANOVER...AND 
MOVING EAST AT 15 TO 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MASSBACH AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ELMOVILLE...WILLOW AND
STOCKTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4248 8993 4220 8992 4220 9027 4220 9028
      4234 9032
TIME...MOT...LOC 2250Z 279DEG 15KT 4226 9018

HAIL...1.25IN
WIND...60MPH

$$

HLADIK
380 
WWUS53 KDVN 182258
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT WED JUN 18 2014

ILC085-182315-
/O.CON.KDVN.SV.W.0086.000000T0000Z-140618T2315Z/
JO DAVIESS IL-
558 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JO DAVIESS COUNTY UNTIL 615 PM CDT...

AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASSBACH...AND
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...AT 545 PM CDT THE PUBLIC REPORTED QUARTER SIZE HAIL EAST OF 
         HANOVER.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN JO DAVIESS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
ELMOVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4234 8992 4220 8992 4220 9013 4220 9026
      4234 9027 4238 8993
TIME...MOT...LOC 2257Z 292DEG 16KT 4224 9016

HAIL...1.00IN
WIND...60MPH

$$

12
495 
WWUS53 KDVN 182314
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT WED JUN 18 2014

ILC085-182323-
/O.CAN.KDVN.SV.W.0086.000000T0000Z-140618T2315Z/
JO DAVIESS IL-
614 PM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4234 8992 4220 8992 4220 9013 4220 9026
      4234 9027 4238 8993
TIME...MOT...LOC 2313Z 279DEG 15KT 4224 9005

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:51 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 18, 3:51 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT WED JUN 18 2014

.SYNOPSIS...
ISSUED AT 349 PM CDT WED JUN 18 2014

LATEST SFC ANALYSIS WAS INDICATING THIS MORNING/S OUTFLOW BOUNDARY
COALESCED WITH MAIN WARM FRONT DRAPED FROM FAR SOUTHEAST
SD...SOUTHEASTWARD INTO SOUTHEASTERN IA AND WEST CENTRAL IL NEAR
GALESBURG. BEST PRESSURE FALLS ACRS CENTRAL IL ATTM...AND MAX ACRS
LK MI. BUT FALLS HAVE BEEN INCREASING SOME ALONG THE BOUNDARY ACRS
SOUTH CENTRAL INTO NW IA. LOW TO MID 70 SFC DPTS POOLED ALONG AND
SOUTH OF THE BOUNDARY COMBINING WITH NEAR 90 DEGREE AMBIENT TEMPS
PRODUCING UPPER 90 TO LOW 100 HEAT INDEX READINGS IN THE FAR
SOUTHERN CWA. WILL PUT OUT A SPECIAL WX STATEMENT THROUGH EARLY
EVENING FOR THIS HEAT/UNCOMFORTABLE INDEX. ALOFT...LOOKING AT
MID/UPPER LEVEL MOISTURE FLOW PATTERNS ON WATER VAPOR IMAGERY SUGGEST
SHARPENING OMEGA UPPER RIDGE ALONG AND WEST OF THE MS RVR
VALLEY...WITH LARGE MCV ACRS WI INTO WESTERN MI. MAIN UPSTREAM
CLOSED UPPER LOW WAS NOTED ACRS ID AND WESTERN MT WHICH WAS
SPRAWLING DIFFLUENT CYCLONIC STEERING FLOW ACRS THE NW HIGH PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 349 PM CDT WED JUN 18 2014

TONIGHT...CHALLENGING SCENARIO TO DETERMINE CONVECTIVE RISK AND
COVERAGE. THE DVN CWA APPEARS TO LIE RIGHT UNDER THE HEART OF THE
UPPER RIDGE AXIS FOR MUCH OF THE NIGHT...WITH BEST ORGANIZED
FORCING AREAS FOR MORE DEVELOPED MCS TYPE ACTIVITY ACRS THE CENTRAL
TO NORTHERN PLAINS/NW MN...AND OFF TO THE EAST ACRS THE OH RVR
VALLEY AND EASTERN GRT LKS. BUT WITH LLVL BOUNDARY BI-SECTING THE
STATE OF IA FROM NW-SE AND TRYING TO RETREAT NORTHWARD OVERNIGHT...
INCREASING SOUTHWESTERLY LLJ MAY FUEL ELEVATED TO SLIGHTLY ELEVATED
ISOLATED TO SCTRD STORMS NORTH OF THE BOUNDARY FROM MID EVENING AND
INTO THE OVERNIGHT. THIS WOULD SUGGEST HIGHER POPS WARRANTED FOR
THE NORTHERN HALF TO THIRD FROM 03Z ON INTO EARLY THU MORNING. BUT
WILL NOT GO OVER HIGH CHC POPS WITH EXPECTED LIMITED COVERAGE OR
MCS DEVELOPMENT IN THE LOCAL AREA. LOW TO MID LEVEL SOUTHWEST FLOW
ENHANCED H75-H7 MB CAP STILL BEING PUMPED UP ACRS MUCH OF IA INTO
NW IL TO CONTEND WITH...SUPPORTING MORE OF A SCTRD ELEVATED
CONVECTIVE DEVELOPMENT. SEVERAL HIRES MODELS KEEP MOST OF THE DVN
CWA MAINLY DRY OVERNIGHT WITH SCTRD WING OF ELEVATED STORMS ACRS
SOUTHEASTERN MN..INTO SOUTHERN WI AND NE IL. BUT CAN NOT TRUST
THESE TOTALLY WITH STILL THE POTENTIAL THAT THEY MAY BE TOO FAR
NORTH. WITH SUCH A HEFTY CAPE FEED...DESPITE MARGINAL DEEP SHEAR ANY
ROBUST ELEVATED STORMS WILL BE ABLE TO PRODUCE LARGE HAIL...VERY
HEAVY RAINFALL AND POSSIBLE LOCALIZED WET MICROBURST WINDS IF A STORM
IS SHALLOW ELEVATED. UNLESS AN MCS CAN DEVELOP OUT OF NW IA
AND PROPAGATE EAST-SOUTHEAST INTO THE LOCAL AREA LATE TONIGHT...
EXPECTED ISOLATED TO SCTRD STORMS AND THEIR COVERAGE DO NOT SUPPORT
THE NEED FOR A FLASH FLOOD WATCH FOR NOW...ESPECIALLY AFTER LIMITED
RAINFALL OCCURRED LAST NIGHT ACRS THE PREVIOUS HARD HIT AREAS OF THE
NORTHERN CWA. LOW TEMPS IN THE LOWER TO MID 70S...BUT SOME UPPER 60S
POSSIBLE IN THE NORTHEASTERN CWA IF WARM FRONT DOES NOT RETREAT BACK
ACRS THOSE AREAS.

THU...COULD BE A DAY WITH INCREASING THUNDERSTORMS ACTIVITY
ESPECIALLY DURING THE AFTERNOON AS A WARM AIR ADVECTION TYPE WING OF
THTA-E ADVECTION AND SOME CONVERGENCE SWEEPS ACRS THE AREA FROM SW-
TO-NORTHEAST. HIGH TEMPS TRICKY DEPENDING ON CLOUD DEBRIS AND
BOUNDARY PLACEMENT...BUT IF HIGHS NEAR-GET INTO THE UPPER 80S/90 WITH
AT LEAST LOWER 70 DPTS...SBCAPES OF 3-4+K J/KG WILL AGAIN BE
AVAILABLE TO FUEL STRONG TO SVR STORMS BY THU AFTERNOON. BUT ONGOING
MARGINAL DEEP SHEAR PROFILES BECOMING MORE UNIFORM BY AFTERNOON/IF
LLVLS NOT INTERRUPTED BY OUTFLOW BOUNDARIES/ SUGGEST MARGINAL SVR
RISK/NOT HIGH END WITH 1-1.25 INCH HAIL AND WIND GUSTS UP TO 65 MPH
WITH STRONGEST STORMS. LOCALLY HEAVY RAIN MAY BE MORE OF A WIDESPREAD
THREAT. HIGH CHC TO LOW LIKELY POPS FOR THE AFTERNOON.     ..12..

.LONG TERM...(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)
ISSUED AT 349 PM CDT WED JUN 18 2014

THE MAIN FORECAST ISSUE IN THE LONG TERM PERIOD IS POTENTIAL FOR
ANOTHER ROUND OF HEAVY RAIN AND ISOLATED SEVERE WEATHER THURSDAY
NIGHT.

ALTHOUGH FINE DETAILS ARE STILL IN QUESTION...THERE IS GENERAL MODEL
CONSENSUS ON THE SCENARIO SETTING UP FOR THURSDAY NIGHT. EXPECT A
WARM FRONT TO BE IN PLACE ACROSS THE FORECAST AREA. THE PERSISTENT
UPPER RIDGE WILL FINALLY GIVE WAY TO THE MAIN UPPER LOW WHICH WILL
PUSH EAST ACROSS THE REGION THURSDAY NIGHT. WITH A HIGH CAPE/MODEST
DEEP LAYER SHEAR ENVIRONMENT...THE OVERALL SEVERE THREAT MAY BE
SOMEWHAT INHIBITED...BUT WITH PRECIPITABLE WATER VALUES AOA 2
INCHES...HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL LIKELY BE OF
CONCERN. THE GENERAL PROGRESSION OF THE WARM FRONT AND SYNOPTIC
FORCING SUGGEST THE NORTHERN HALF OF THE FORECAST AREA WILL BE
FAVORED FOR THE HIGHER RAINFALL AMOUNTS...ACROSS SOME OF THE SAME
AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS.

LINGERING CONVECTION IS POSSIBLE FRIDAY MORNING...MAINLY EAST OF THE
MISSISSIPPI RIVER. HAVE OPTED TO REMOVE ALL POPS FOR FRIDAY NIGHT
WITH H5 RIDGING ACROSS THE FORECAST AREA.

LOOKING AHEAD...EXPECT AN ACTIVE ZONAL PATTERN OVER THE WEEKEND WITH
CONTINUED STORM CHANCES. BY MONDAY INTO TUESDAY...THE GFS/ECMWF ARE
INDICATING A SLOW MOVING UPPER TROUGH AND SURFACE BOUNDARY IN PLACE
WITH POTENTIAL FOR ADDITIONAL HEAVY RAIN/SEVERE WEATHER.

ABOVE NORMAL TEMPS WILL LIKELY PERSIST THROUGH SUNDAY...BEFORE
COOLING DOWN TO NEAR OR SLIGHTLY BELOW SEASONAL NORMALS LATE IN THE
PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1244 PM CDT WED JUN 18 2014

WALKING OUT LINGERING ELEVATED SHOWERS/STORMS OUT OF THE
SOUTHEASTERN CWA KICKED UP BY SOUTHWARD PUSHING LLVL COOL POOL/
OUTFLOW...SOUTHWEST FLOW JUST ALOFT FOCUSING BACK WELL TO THE WEST
AND WEAKENING LOCALLY. MAINLY VFR DEBRIS...WITH SOME LINGERING
PATCHES OF MVFR CLOUDS THROUGH MID AFTERNOON BECOMING ALL VFR BY
EVENING. FLOW NORTH OF BOUNDARY WHICH WAS VARIABLE REORGANIZING
BACK TO THE SOUTHEAST AND MAY BECOME SOUTHERLY AGAIN BY EVENING AT
BRL AND MLI AS OUTFLOW BOUNDARY MIXES OUT. SOUTHEASTERLY SFC FLOW MAY
LINGER INTO THE EVENING AT CID AND DBQ. WHILE MAIN CONVECTIVE
ACTION ZONES CURRENTLY APPEAR TO BE SETTING UP TO THE WEST AND
EAST OF THE LOCAL AREA TONIGHT...BUT WASHING OUT OUTFLOW BOUNDARY
MERGING BACK INTO WARM FRONT MAY STILL HANG UP ACRS EASTERN IA
INTO NORTHWEST IL AND BE A FOCUS FOR NEW THUNDERSTORMS DEVELOPMENT
TONIGHT. WILL PUT THUNDER IN THE VCNTY IN ALL TAFS BUT MAYBE BRL
WHICH MAY BE SOUTH OF BOUNDARY. OTHERWISE AWAY FROM STORMS VFR AND
SOUTH TO SOUTHEAST SFC WINDS. MODELS WANT TO BREAK OUT MVFR FOG AT
MOST SITES OVERNIGHT...BUT UNCERTAINTY AND TENDENCY FOR THEM TO
OVER DO THIS PARAMETER WILL LEAVE GOOD VSBYS AWAY FROM ANY STORMS. ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...RP KINNEY
AVIATION...12
Hazardous weather outlook, Jun 18, 4:35 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT WED JUN 18 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
435 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT OVER THE ENTIRE OUTLOOK AREA. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA THIS EVENING AND INTO THE
OVERNIGHT. MORE FAVORED AREAS FOR THIS ACTIVITY CURRENTLY APPEAR TO
BE ALONG AND NORTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREATS
WILL INCLUDE DAMAGING WINDS AND LARGE HAIL. ISOLATED BRIEF TORNADOES
WILL BE A SECONDARY THREAT.

ANY THUNDERSTORMS TONIGHT WILL BE CAPABLE OF HEAVY RAINFALL...WHICH
MAY LEAD TO FLASH FLOODING WHERE SOILS ARE SATURATED FROM RECENT
HEAVY RAINFALL.

VERY WARM AND MUGGY CONDITIONS WILL CONTINUE INTO EARLY EVENING WITH
HEAT INDEX READINGS IN THE 90S TO AROUND 100 ALONG AND SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA
THURSDAY THROUGH SATURDAY. HEAT INDEX READINGS IN THE 90S ARE
EXPECTED.

THE ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA WITH A
DAILY CHANCE OF THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
THURSDAY FOR AREAS WEST AND NORTH OF A DUBUQUE...TO MACOMB...TO
KIRKSVILLE LINE. THE PRIMARY THREAT APPEARS TO BE DAMAGING WINDS.
HOWEVER...LARGE HAIL AND A FEW ISOLATED TORNADOES CANNOT BE RULED
OUT.

FRIDAY THROUGH TUESDAY...IT IS TOO EARLY TO DETERMINE THE RISK OF
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAINFALL REPORTS OVER AN
INCH ARE APPRECIATED.

12

In the hours before

Special weather statement, Jun 18, 3:17 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT WED JUN 18 2014

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-190000-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
317 PM CDT WED JUN 18 2014

...VERY WARM AND HUMID CONDITIONS THROUGH EARLY EVENING...

TEMPERATURES AROUND 90 DEGREES...AND DEWPOINTS IN THE MID TO
UPPER 70S...ARE RESULTING IN HEAT INDICES IN THE MID 90S TO AROUND
100 DEGREES LATE THIS AFTERNOON. THESE CONDITIONS WILL PERSIST
UNTIL EARLY EVENING.

TAKE EXTRA PRECAUTIONS IF YOU ARE WORKING OR SPENDING TIME OUTSIDE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS.

RP KINNEY
Special weather statement, Jun 18, 4:54 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT WED JUN 18 2014

IAZ040>042-051>054-066-ILZ001-002-007-009-190100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
454 PM CDT WED JUN 18 2014

...SCATTERED THUNDERSTORMS DEVELOPING...

A BROKEN BAND OF THUNDERSTORMS IS FIRING ROUGHLY ALONG A WEAK BACKDOOR
COLD FRONT FROM LAKE MICHIGAN. THE STRONGEST STORMS MAY PRODUCE HAIL
TO THE SIZE THE PENNIES AND POSSIBLY GUSTY WINDS TO 40 MPH. HEAVY RAIN
RATES WILL ALSO BE POSSIBLE IN EXCESS OF 2 INCHES AN HOUR. ANY HEAVY
RAINFALL RATES LASTING A HALF HOUR OR MORE MAY PRODUCE WATER ISSUES.
THESE STORMS WILL MOVE EAST SOUTHEAST AT 20 TO 25 MPH.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:02 PM CDTSevere Thunderstorm WarningDVNJo Daviess43 min
Jun 17, 11:01 PM CDTSevere Thunderstorm WarningDVNJo Daviess14 min
Jun 18, 8:34 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson56 min
Jun 18, 9:17 AM CDTSpecial Weather StatementDVNCarroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more58 min
Jun 18, 10:36 AM CDTSpecial Weather StatementDVNBureau, Henderson, Henry, Mercer, Putnam, Rock Island and 1 more54 min
Jun 18, 11:34 AM CDTSpecial Weather StatementDVNBureau, Henderson, Henry, McDonough, Mercer, Putnam and 1 more56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.